Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Skin on face and body has become darker due to sun exposure. Solution?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 572 Questions
my face and body skin from sun has became darker .? how can i solve this problem
Posted Thu, 24 Oct 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 51 minutes later
Brief Answer:
photo allergy.Regular step wise treatment.

Detailed Answer:

Thanks for writing to health care magic.

Blackening of sun exposed part of body is due to photo allergy.

Harmful uv rays damage the skin leading to melanin formation which is responsible for dark skin.

Avoiding sun exposure is most important part of dark skin treatment.

You can use a sunscreen with spf more than 30.Apply it half an hour before going outside.Repeat sunscrren after two hours.

If you are a regular swimmer then you may require a sunscreen with more spf.

At night time you need to apply depigmenting creams like hydrquinone,kojic acid vitamin c combination,glycolic acid etc.They are prescribed according to skin type.It will be better to consult a dermatologist.

Oral antioxidants like antoxid taken orally will also revert harmful uv rays effects .

For faster results you can go for physical modalities of treatment like chemical peels,lasers,non ablative radio frequency etc.Many dermatologist routinely do such procedures in their clinics.

Treatment for such pigmentation is somewhat prolonged and you need to keep your patience.

Hope this will solve your query.In case of any concerns i will be happy to help you.Take care.
Above answer was peer-reviewed by
Follow-up: Skin on face and body has become darker due to sun exposure. Solution? 12 hours later
the dr gave me a peeling mask and other cream depugmentant cream for body and for face vitamin c and skin brightener. i used the face daily for 1 month and no result but the body not continously. then i asked thed dr he told me any cream needdjdvs 3 months at least. i cant use for 3 month !
Answered by Dr. R.G. Joshi 25 hours later
Brief Answer:
A mild steroid will help.

Detailed Answer:

Thanks for follow up.

Treatment prescribed is correct but it will require 3 months .

Adding a topical steroid like hydrocortisone will help.It will give early results.

Apply it two times daily for a period of 2 weeks.Apply it at day time and continue with your treatment.

Hope this will help.Take care.
Above answer was peer-reviewed by
Follow-up: Skin on face and body has become darker due to sun exposure. Solution? 9 hours later
ok two questions .
1. 3 months to begin seeing results or to see big results?
2- is my dry skin , lack of drinking water and vitamin c and my sensitive skin was a reason to let the sun making my skin darker more if there was so much water in my skin?
Answered by Dr. R.G. Joshi 19 hours later
Brief Answer:
6 months for treatment

Detailed Answer:

Thanks for follow up.

After a period of 3 months there will be start of depigmntation.For complete results you have to continue treatment for 6 months to 1 year.Skin dryness depends on XXXXXXX water content and not on drinking water.Also dry skin is a type of skin and both these things are not releated in your darkening of skin.It will be important for you to stay relaxed and have faith in your doctor.

Hope this will help you.Take care.
Above answer was peer-reviewed by
Follow-up: Skin on face and body has become darker due to sun exposure. Solution? 3 hours later
whats difference between drinkibg warer and water content?
Answered by Dr. R.G. Joshi 20 minutes later
Brief Answer:
Technical terms,nothing much significant.

Detailed Answer:
Water content is in the layers of skin to maintain hydration.It is from our XXXXXXX source of body.Drinking water is what we consume.These are technological terms and you need not to think much about it.Just continue with your treatment.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor